Buckling of Cantilever Bars on Elastic Foundations

by James T.S. Wang,


Serial Information: Journal of the Engineering Mechanics Division, 1976, Vol. 102, Issue 4, Pg. 731-735


Document Type: Journal Paper

Abstract: Legendre polynomials in conjunction with the Galerkin procedure are used to determine the buckling loads of cantilever bars supported laterally by an elastic foundation. The numerical results of example problems converge rapidly, and the use of the Legendre polynomials to represent the buckled deformation is found to be very desirable. Although the example problem considers only the axial compression to vary along the length of the bar, the general procedure can be extended to account for cases having variable cross sections or foundation stiffness, or both.

Subject Headings: Elastic foundations | Buckling | Polynomials | Cantilevers | Bars (structure) | Elastic analysis | Lateral loads | Load factors

Services: Buy this book/Buy this article

 

Return to search